CSN Login
Members Online: 5

Neuropathy after chemotherapy

Molly8
Posts: 1
Joined: Jan 2014

Hi! I had three months of ABVD for stage IIB Hodgkin's lymphoma and one year later and my neuropathy is actually getting worse. My hands go purple and white at the tips, and hurt, especially if they are cold. Anyone else get this? 

Thanks 

Rocquie's picture
Rocquie
Posts: 489
Joined: Mar 2013

Welcome to the site, Molly. Are you sure what you are going through with your hands is neuropathy? It actually sounds like Raynauds, which I only know about because my aunt has it. Whatever it is, I'm sorry it seems to be getting worse and I hope you can find relief.

Best,

Rocquie

 

ThisisLife's picture
ThisisLife
Posts: 98
Joined: Jul 2012

Hi Molly,

I had six months of ABVD for NS Hodgkins, finished treatment for a year and did not seem to have any neuropathy until a couple of days ago.  I had been chilled all day and went to the grocery store.  While unpacking the cool things at the checkout, my fingers started to go numb and turn white!  I had the middle finger on my left hand the index and middle fingers on my right hand.  I had NEVER had that happen before.  Needless to say, I was a bit concerned.  It lasted for about 15 minutes.  I got home and ran my hand under warm water and massaged it and the colour came back. 

I asked my oncologist today and he just shrugged and said it happens.  It is what it is and yes, it's likely from the ABVD.  Hopefully it will not get worse!

 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1101
Joined: May 2012

Molly,

Like ThisisLife, I did six months (12 infusions) of r-abvd. By about my fourth infusion, I had severe neuropathy (mostly in the feet, but also in the hands).  I felt like I was walking on pegs, and could only feel my heels strike the floor when I walked. This lasted well over a year, and I still have dexterity problems with my hands, and can turn pages only with difficulty today, over four years later.  I was part of a clinical trial for a therapeudic cream, but it was worthless, and did me no good at all.  Like most of these neurapthy creams, it was based on an anti-depressant drug. Some of these drugs are approved for neuropathy treatment in diabetics, but not to my knowledge for chemo-induced neuropathy.  My doc also said "Ride it out; it usually gets less severe over time."   I know of no nurtitional or drug treatment that is effective.  Mine is always worse in the cold, and worse after exertion (a vigorous walk, for instance, makes mine much worse).

 The drug in abvd that causes the neuropathy is the Vinblastine.  In chop, it is caused by the Vincristine, which is almost identical to Vinblastine.

 http://chemocare.com/chemotherapy/drug-info/Vinblastine.aspx#.UugVtzAo670

max

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network